The paper [5] by R. Garrappa, S. Rogosin, and F. Mainardi, entitled "On a generalized three-parameter Wright function of the Le Roy type" and published in Fract. Calc. Appl. Anal. 20 (2017), 1196-1215, ends up leaving the open question concerning the range of the parameters alpha, beta and. for which Mittag-Leffler functions of Le Roy type F-alpha, beta((gamma)) are completely monotonic. Inspired by the 1948 seminal H. Pollard's paper which provides the proof of the complete monotonicity of the one-parameter Mittag-Leffler function, the Pollard approach is used to find the Laplace transform representation of F-alpha, beta((gamma)) for integer gamma = n and rational 0 < alpha <= 1/n. In this way it is possible to show that the Mittag-Leffler functions of Le Roy type are completely monotone for a = 1/n and beta >= (n + 1)/(2n) as well as for rational 0 < alpha <= 1/2, beta = 1 and n = 2. For further integer values of n the complete monotonicity is tested numerically for rational 0 < alpha < 1/n and various choices of beta. The obtained results suggest that for the complete monotonicity the condition beta >= (n + 1)/(2n) holds for any value of n.

Some results on the complete monotonicity of Mittag-Leffler functions of Le Roy type

Garrappa, Roberto
2019

Abstract

The paper [5] by R. Garrappa, S. Rogosin, and F. Mainardi, entitled "On a generalized three-parameter Wright function of the Le Roy type" and published in Fract. Calc. Appl. Anal. 20 (2017), 1196-1215, ends up leaving the open question concerning the range of the parameters alpha, beta and. for which Mittag-Leffler functions of Le Roy type F-alpha, beta((gamma)) are completely monotonic. Inspired by the 1948 seminal H. Pollard's paper which provides the proof of the complete monotonicity of the one-parameter Mittag-Leffler function, the Pollard approach is used to find the Laplace transform representation of F-alpha, beta((gamma)) for integer gamma = n and rational 0 < alpha <= 1/n. In this way it is possible to show that the Mittag-Leffler functions of Le Roy type are completely monotone for a = 1/n and beta >= (n + 1)/(2n) as well as for rational 0 < alpha <= 1/2, beta = 1 and n = 2. For further integer values of n the complete monotonicity is tested numerically for rational 0 < alpha < 1/n and various choices of beta. The obtained results suggest that for the complete monotonicity the condition beta >= (n + 1)/(2n) holds for any value of n.
File in questo prodotto:
File Dimensione Formato  
2019_GorskaHorzelaGarrappa_FCAA_AuthorCopy.pdf

accesso aperto

Descrizione: Publisher version/PDF
Tipologia: Documento in Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 1.32 MB
Formato Adobe PDF
1.32 MB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11586/256217
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 5
  • ???jsp.display-item.citation.isi??? 4
social impact